The Eurasian Journal of Medicine
Case Report

A Systemic-Onset Juvenile Idiopathic Arthritis Patient with Reduced Anakinra Treatment Admitted with an Attack

Eurasian J Med 2017; 49: 69-71
DOI: 10.5152/eurasianmedj.2016.0010
Read: 502 Downloads: 180 Published: 03 September 2019

Abstract

Interleukin-1 plays an important role in the pathogenesis of systemic-onset juvenile idiopathic arthritis (SoJIA), and the use of anti-interleukin-1 therapy has been increasing. We report a case of a 14-year-old male patient with SoJIA. He was in remission with anakinra treatment for almost 2 years. When we extended the therapeutic range and decreased the dose (1 mg/kg twice a week), he developed symptoms mimicking pulmonary embolism and cardiac ischemia. Increased cardiac enzyme levels and echocardiographic findings were interpreted as myopericarditis. Pulmonary computed tomography angiography revealed no thrombus. An SoJIA attack was considered because of high level of acute-phase reactants and clinical findings. Intensive immunosuppressive therapy with 2 mg/kg/day anakinra was reinitiated. Clinical and laboratory parameters began to improve on the fifth day of treatment. Thus, anti-interleukin-1 therapy is very important in patients with SoJIA. Although the treatment dose was gradually reduced and the therapeutic range was extended, it is noteworthy that the case progressed to a severe clinical condition. Broad prospective studies regarding whether, how long, and for what reasons the dosages of these drugs should be reduced in patients with SoJIA with no genetic disorders are required. 

Files
EISSN 1308-8742